MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 10/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: weight: unknown, information was requested but not provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information, a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the preloaded multifocal intraocular lens (iol) was fully implanted in the patient¿s left eye, a refractive error was identified at a post-operative examination.The lens was subsequently explanted during a secondary surgery.There was no impact on the patient¿s daily activities.No unplanned incision enlargement, sutures, vitrectomy, or procedural delays occurred, and no additional medical treatment or medications beyond standard of care were required.The patient experienced temporary symptoms but retained a best spectacle corrected visual acuity (bscva) of 20/20 both pre-operatively and post-operatively.Directions for use were followed.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: the following fields were updated accordingly based on the additional information received: section a2: age: 46 years.Section b5: additional information indicated that the replacement lens was the same model but with a higher diopter (drn00v +23.0d).The patient¿s evaluation was as follows: pre-op refraction: plano sphere; target: +0.16; post-op: +1.00 -0.25 × 16.It was confirmed that the patient had no pre-existing conditions that could have contributed to the reported issue.The account suggested that the device may have caused or contributed to the event.No patient injury was reported.The patient¿s outcome status reported as -0.50 sphere, with symptoms improved but still present.Section d9: device available for evaluation: yes, section d9: returned to manufacturer on: jan 6, 2026, section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection revealed that the lens was cut in half.The lens was cleaned and inspected; no further issues were identified.During the product evaluation it was confirmed that the physical characteristics of the lens matched a drn00v model lens.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The ¿lens cut¿ observed during product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.Corrected data: upon review, it was identified that an incorrect date ((b)(6), 2025) was inadvertently entered in section ¿d6b¿ of the initial mdr report.This information has been corrected in this supplemental mdr, and the following field has been updated accordingly: section d6b: if explanted; give date: (b)(6) 2025.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23791332
Report Number3012236936-2025-000332
Device Sequence Number20226618
Product Code MFK
UDI-Device Identifier05050474810792
UDI-Public(01)05050474810792(17)271122
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite